Alert archive / California / Wind Advisories in 2024
Wind Advisory 2, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 19, 2024, 10:23 AM PST. It took effect at Jan 19, 2024, 10:00 PM PST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2024, 10:23 AM PST (18:23 UTC)
- In effect from
- Jan 19, 2024, 10:00 PM PST
- Expired
- Jan 20, 2024, 6:09 PM PST
- In force
- 20 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
677 WWUS76 KSTO 191823 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1023 AM PST Fri Jan 19 2024 CAZ018-019-191930- /O.CAN.KSTO.FG.Y.0006.000000T0000Z-240119T1900Z/ Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Fairfield/Suisun, Stockton, and Modesto 1023 AM PST Fri Jan 19 2024 ...DENSE FOG ADVISORY IS CANCELLED... $$ CAZ015-016-066-201400- /O.NEW.KSTO.WI.Y.0002.240120T0600Z-240121T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 1023 AM PST Fri Jan 19 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST SATURDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Northern and central Sacramento Valley including Interstate 5 and Northeast Foothills/Sacramento Valley Counties. * WHEN...From 10 PM this evening to 7 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
243 WWUS76 KSTO 201015 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 215 AM PST Sat Jan 20 2024 CAZ015-016-066-210000- /O.CON.KSTO.WI.Y.0002.000000T0000Z-240121T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 215 AM PST Sat Jan 20 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...South wind 15 to 25 mph with gusts up to 40 mph. * WHERE...Northern half of the Sacramento Valley and adjacent Sierra/Cascade foothills. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
377 WWUS76 KSTO 202012 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1212 PM PST Sat Jan 20 2024 CAZ015-016-066-210300- /O.CON.KSTO.WI.Y.0002.000000T0000Z-240121T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 1212 PM PST Sat Jan 20 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...South wind 15 to 25 mph with gusts up to 40 mph. * WHERE...Northern half of the Sacramento Valley and adjacent Sierra/Cascade foothills. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
843 WWUS76 KSTO 210209 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 609 PM PST Sat Jan 20 2024 CAZ015-016-066-210315- /O.CAN.KSTO.WI.Y.0002.000000T0000Z-240121T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 609 PM PST Sat Jan 20 2024 ...WIND ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 19, 1:50 AM PST, 8 hours 33 minutes earlier.
Area forecast discussion, Jan 19, 1:50 AM PST, 8 hours 33 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 150 AM PST Fri Jan 19 2024 .Synopsis... Patchy dense fog is possible across the northern San Joaquin Valleys this morning. An active weather pattern then arrives late today, lasting into early next week. Periods of moderate to heavy Valley and foothills rain and high elevation (snow levels generally 6000 feet or greater) mountain snow are expected with these periodic systems. There is also a slight (10 to 20%) chance for isolated Valley thunderstorms on Monday as well. && .DISCUSSION... High clouds are streaming over the forecast area this morning with some patchy fog expected, particularly in the Northern San Joaquin Valley. Exercise caution while traveling this morning and use low beams in areas of dense fog. Afternoon highs will be in the upper 50s and low 60s in the Valley with 50s and 40s in the foothills and mountains, with a few degrees cooler later this weekend as precipitation is ongoing. A weather system will bring rain and high elevation snow today and continue into early next week with periods of moderate to heavy rain and mountain snow. Although still actively precipitating, conditions taper slightly Sunday morning before re-intensifying late Sunday morning through Monday morning. Outside of the Northern Sacramento Valley and Coastal Range, the latter half of this weekend will be the heavier of two although recent runs have closed the QPF total gap between the two halves. Rain will begin along the west side of the Valley mid to late morning today and progress eastward across the Valley with snow developing Friday night. Current model runs show heaviest precip. rates occurring late Saturday morning and afternoon and then again Sunday afternoon and night. Snow levels will be generally 5500 to 6500 feet throughout the event , rising slightly to 6500 to 7000 feet south of Hwy. 50 on Sunday and Monday. From the Sacramento Valley to the Northern Sacramento Valley, probabilities of greater than 2 inches are 45-90%, increasing as you move northward up the Valley. For the mountains, probabilities of greater than 3 inches are 60-100% and highest in the Feather River Valley and Northern Sacramento Valley. Additionally with this system, there is the potential for some convection along the west side of the Valley Sunday evening and Monday morning that could enhance rain rates. This is a warm weather system comparatively to recent storms so snow is expected to be wet and heavy. Snow will broadly be in two waves from Friday afternoon to Sunday morning and Sunday morning through Monday. For elevations greater than 6500 feet, probabilities of greater than 12 inches are 50-100% and 40-80% for 18 inches. Overall, 2-3 feet of snow are expected by event's end in higher elevations. Snow will begin to taper off Monday afternoon and evening but linger throughout the night and next morning. Gusty southerly winds accompany the weather system, increasing Friday night into much of Saturday. In the Valley, strongest gusts will be Saturday morning with gusts 25 to 35 MPH. Similarly, mountain wind gusts will be up to 45 MPH and strongest on Saturday. Be sure to monitor the forecast and weather updates this weekend as conditions will impact travel and road conditions! && .EXTENDED DISCUSSION (Tuesday THROUGH Friday)... Ensembles and clusters indicate a zonal flow pattern over the Pacific on Tuesday. A shortwave moves through the area Tuesday night and Wednesday. Snow levels continue to be high at around 6000 feet or higher and not to impactful. This system looks to bring generally less than a quarter inch to most of the central valley with Redding around a half to three quarters of an inch. Probabilities of at least half an inch of rain range from 10-20% over the San Joaquin Valley to 25-35% Sacramento area to 35-70% central and Northern Sac Valley. Mountains range from 40% in the south to 45-80% north of US-50. A ridge will build over the region on Thursday to bring dry weather for the day but a warm front is forecast to spread over the top of the ridge Thursday night and Friday. Precipitation chances look best over the central Sacramento valley northward and over the mountains. Mild daytime high and nighttime low temperatures are expected though the expected period. && .AVIATION... Mainly VFR conditions except for the Central Valley, areas MVFR local IFR in mist and fog through 18z Friday. Surface wind mainly at or below 12 kts through 03Z Saturday then increasing overnight to 10 to 20kt with gusts to 25 kts after 03Z. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from this evening through late Monday night for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 6:25 AM PST | Dense Fog Advisory | STO | 4 hr | |
| Jan 19, 9:41 AM PST | Flood Watch | STO | 3 days | |
| Jan 19, 12:22 PM PST | Winter Storm Warning | STO | 3 days |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.